Doctor insights on:
Mefenamic Acid For Toothache
Which is the best medicine against severe toothache? I used to take ponstel (mefenamic acid), but this time it doesn't work at all.
I took mefenamic acid 4 hrs ago for my toothache but it didn't help, is it okay to take ibuprofen instead?
Wait: It is not unusual that the first dose of a pain medication will not provide adequate pain relief. A therapeutic blood level must be reached before it is effective which could take 2-3 doses. Since you are due to take another dose 6 hours after your first dose, I would suggest trying to wait until then and giving it a chance to work. You don't want to prematurely jump from one pain med to another. ...Read more
Is it ok to take both mefenamic acid and ibuprofen at the same time for toothache? I took mefenamic 30 minutes ago but the pain is still here.
NSAIDs: Both meds are NSAIDs, and taking both may potentiate each other. Be careful not to exceed maximum dosages on package labels. Toothache usually signifies infection, and pain killers will not cure infected teeth. Neither will antibiotics that will control spread of infection, but not cure. Important that you see your Dentist for immediate treatment. ...Read more
Or your regular doc: Your pediatrician or internist can prescribe the medication as well as a gynocologist. ...Read more
Not okay: Yes, it enters breast milk.Get a more detailed answer ›
Similar to aleve (naproxen): Mefenamic acid (ponstel) belongs to the non-steroidal antiinflammatory drug (NSAID) such as aleve, (naproxen) Motrin etc. Common side effects: abd pain, anorexia, diarrhea, nausea, gastritis/ulcers/bleeding, flatulence, constipation, and less commonly low blod count, renal failure, allergic reaction etc. Use smallest effective dose for shortest time possible. Consult doc. Good luck. ...Read more
Limited: Side effects are mostly limited to stomach upset. Every person is different but major side effects are rare. ...Read more
As any NSAID: Not a drug to take lightly (neither is aleeve, advil, (ibuprofen) Motrin ect.). All non-steroidal anti-inflammatory agents have potential for many disturbances. I no longer use these drugs long term. The most concerning is sudden and without warning stomach bleed, heart events, and kidney failure. ...Read more
Aderal: No relashionship.Get a more detailed answer ›
1mg?: I would think nothing.Get a more detailed answer ›
Mefenamic acid O/D: An overdose occurs when an excessive / dangerous dose of a drug / substance is used. Sx's of overdose may include: "extreme tiredness, nausea, vomiting, stomach pain, vomit that is bloody or looks like coffee grounds, black, tarry, or bloody stools, slowed breathing, coma (loss of consciousness for a period of time)" REF: https://medlineplus. Gov/druginfo/meds/a681028.html ...Read more
What happens if I were to take 28g of mefenamic acid (two packets of 28 500mg tablets) would that kill me?
Bad idea: Listen, Marie. These are thoughts you should not be having. You can find something better than death anywhere. Your mind is playing a cruel trick on you. You should talk with your personal physician about thoughts of suicide. Talk treatment, medication, and/or intervention in a life situation can turn your life around. If you're losing control, call 911. Please do this for yourself. Best wishes. ...Read more
I took mefenamic acid 1 hour ago and the pain is still there. Can I take another medicine? What medicine can you prescribe?
Can I take 50mg of Diclofenac and then 250mg Mefenamic acid at the same time or on the same day? How long do I need between the 2?
Does generic medicine have the same potency of branded medicine? I was wondering if generic Mefenamic Acid will work the same as Ponstan brand.
Yes: Generic medications have the same active ingredients as trade mark medications so the therapeutic effect is the same. ...Read more
Not easily but:
It can cause GI problems thjat can lead to bleeding that may not be able to be resolved and death can ensue.
This is not something to od on but why would you want to take more that the right amount os any drug at all.
See a doctor soon to discuss you concerns. ...Read more
Some: People develop allergies due the creation of immune response to the drug on first exposure. The immune response produces antibodies to the drug. When re-challenged with the same drug the antibodies recognize the drug as a foreign and release large some of histamine to fight the foreign body ...Read more
What if my friend overdose more then 6 tablets of pontalon each contains 250mg of mefenamic acid?
Drug overdose: Call your Poison control center.Get a more detailed answer ›
- Talk to a doctor online
- Mefenamic acid vs ibuprofen toothache
- Mefenamic acid and alcohol
- Ibuprofen vs mefenamic acid
- Maximum dose of mefenamic acid
- Is mefenamic acid safe in breastfeeding?
- Mefenamic acid overdose
- Pontein mefenamic acid
- Pontalon mefenamic acid
- Mefenamic acid tonsillitis